Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 66, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 4, 2002, 3:54 PM CDT for McDonough County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 4, 2002, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County McDonough County, IL
The radar
The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:54 PM CDT | Hail 1 | Blandinsville, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS53 KDVN 042054
SVRMLI
ILC109-042145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT TUE JUN 4 2002
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 445 PM CDT
* AT 348 PM CDT...DOPPLER RADAR AND SPOTTERS INDICATED A SEVERE
THUNDERSTORM WITH 3/4 INCH HAIL AND DAMAGING WINDS
OVER BLANDINSVILLE...OR 11 MILES NORTHWEST OF MACOMB...MOVING EAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
SCIOTA BY 405 PM CDT.
GOOD HOPE BY 415 PM CDT.
MACOMB MUNICIPAL AIRPORT BY 420 PM CDT.
SCOTTSBURG BY 425 PM CDT.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 4063 9090 4048 9089 4038 9080 4041 9051
4061 9050 4063 9072
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:05 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 4, 2:05 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 205 PM CDT TUE JUN 4 2002 RUNNING BEHIND DUE TO SERIOUS HYDRO SITUATION AND EARLIER SEVERE...SO WILL KEEP THIS SHORT. AT 18Z SFC LOW SOUTH OF KMLI WITH SECONDARY LOW NEAR KALO. COLD FRONT INTO WESTERN ZONES. UPPER WAVE OVER NORTHERN PLAINS WILL HELP GIVE FRONT PUSH THROUGH THE CWA TONIGHT. MOST OF PCPN THIS EVE SOUTHEAST OF A LINE FROM KDBQ TO KCID...WITH HEAVIER CONVECTION IN SOUTH/EAST ZONES. AS FOR HYDRO...GIVEN WE ARE FIRMLY IN WARNING MODE IN THE NORTHERN HALF...WILL TERMINATE WATCH. GIVEN ABUNDANT MOISTURE AND REPEATITIVE CONVECTION...HEAVY RAIN THREAT EXISTS SOUTH/EAST...BUT ACCORDING TO LATEST FFG THEY CAN TAKE SOME RAIN...SO WILL HOLD OFF ON ANY WATCH SOUTH. ALSO...LOOKS LIKE SQUALL LINE MAY BE DEVELOPING IN MO WHICH COULD CUTOFF INFLOW...THEREBY REDUCING AMOUNTS. GIVEN SATURATED GROUND...FOG POSSIBLE THOUGH WINDS/CLOUDS ENOUGH TO LIKELY KEEP WIDESPREAD DENSE FROM DEVELOPING. ON WED...SECONDARY WAVE DEVELOPS ON THE SOUTHERN PORTION OF THE FRONT AS SHORTWAVE EJECTS OUT OF THE SOUTHERN PLAINS. BULK OF PCPN LOOKS TO STAY SOUTH OF CWA...SO WILL CONTINUE WITH DRY FCST THOUGH CAN/T RULE OUT STRAY PCPN SNEAKING INTO EXTREME SOUTH WED MORNING. GET A MUCH NEEDED BREAK FROM THE RAIN LATE WEEK AND EARLY IN THE WEEKEND AS HIGH PRESSURE BUILDS IN. EXTENDED (SAT-TUE) MAIN FEATURE WILL BE STRONG CLOSED SYSTEM WHICH MODELS SHOW MOVING INTO NORTHERN ROCKIES/PLAINS ON SUN. TIMING OF SYSTEM WILL LOOM LARGE ON FORECAST DETAILS WITH REGARDS TO TEMPS/PCPN CHCS. LEANING TOWARD BLEND OF AVNX/UKMET/ECMWF SOLUTIONS...THUS WILL BUMP UP TEMPS A BIT ON MON. PCPN THREAT MAY LINGER INTO TUE... BUT FOR NOW WILL KEEP THINGS DRY AND LET LATER MODEL RUNS COME INTO BETTER AGREEMENT. .DVN... IA...NONE. IL...NONE. MO...NONE.
In the hours before
Local storm report, Jun 4, 12:18 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 AM BETTENDORF IA SMALL STREAM FLOODING
06/04/02 SCOTT NEAR PLEASANT CREEK, A
DRIVER WAS RESCUED FROM
A STRANDED VAN BEFORE
THE VAN WAS SWEPT AWAY
BY FLOOD WATERS.
REPORTED BY EMERGENCY
MANAGEMENT.
1150 AM MOLINE IL HEAVY RAIN
06/04/02 ROCK ISLAND REPORTED BY STORM
SPOTTER. 2.69 INCHES
RAIN SINCE 7 AM. STORM
TOTAL 3.59 INCHES.Local storm report, Jun 4, 12:30 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM MORRISON IL HEAVY RAIN
06/04/02 WHITESIDE REPORTED BY STORM
SPOTTER. NORTHEAST OF
MORRISON 1.27 INCHES OF
RAIN IN PAST 2 HOURS.
STORM TOTAL OF 7.85
INCHES SINCE 8 PM MONDAY.Local storm report, Jun 4, 1:35 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM KEWANEE IL FLOOD
06/04/02 HENRY MILL CREEK OUT OF ITS
BANKS ONTO CITY
ROADWAYS. WATER
ESTIMATED TO BE ABOUT 6
INCHES DEEP IN SOME
AREAS. . REPORTED BY
STORM SPOTTER.Local storm report, Jun 4, 2:08 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
208 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM DEWITT IA FLOOD
06/04/02 CLINTON SILVER CREEK OUT OF ITS
BANKS WITH WATER
ESTIMATED TO BE ABOUT 8
FEET DEEP IN SOME
LOCATIONS. ENTIRE PARK
NEAR MC DONALDS WAS
REPORTED TO BE UNDER
WATER. SOME RESIDENTS
WERE EVACUATING. .
REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jun 4, 3:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM ATKINSON IL FLOOD
06/04/02 HENRY WATER WAS OVER LOW
LYING PORTIONS OF MANY
STREETS. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0200 PM NORTHERN HALF OF COUNTY IL FLOOD
06/04/02 HENRY PORTIONS OF ROUTE 6
WERE UNDER WATER.
SEVERAL SMALL CREEKS
OUT OF BANKS. REPORTED
BY OFF-DUTY NWS EMPLOYEE.
0230 PM CEDAR RAPIDS IA FLOOD
06/04/02 LINN WINSLOW AND AUSTIN
ROADS ALONG INDIAN
CREEK CLOSED DUE TO
FLOODING. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0230 PM NORTHEAST PART OF COUNTY IA FLOOD
06/04/02 LINN SEVERAL COUNTY BRIDGES
ALONG THE WAPSIPINICON
RIVER CLOSED DUE TO
FLOODING. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0230 PM SPRINGVILLE IA FLOOD
06/04/02 LINN HIGHWAY 151 BETWEEN
ROUTHE 13 AND HIGHWAY 1
IS CLOSED TO EAST BOUND
TRAFFIC. THE BRIDGE
WEST OF SPRINGVILLE HAS
A WASHOUT ON THE EAST
BOUND SIDE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0230 PM ROBINS IA FLOOD
06/04/02 LINN MAIN STREET BRIDGE IS
CLOSED DUE TO HIGH
WATER. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jun 4, 3:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM PRINCETON IL FLOOD
06/04/02 BUREAU ROUTE 26 NORTH OF
PRINCETON WAS COVERED
IN WATER 10 TO 15
INCHES IN PLACES. MANY
OTHER ROADS NORTH OF
PRINCETON COVERED WITH
WATER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0230 PM MONMOUTH IA FLOOD
06/04/02 JACKSON MONMOUTH POST OFFICE
AND CITY HALL HAD TO
MOVE DUE TO BUILDING
BEING SURROUNDED BY
WATER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0333 PM 3 N FULTON IL FLOOD
06/04/02 WHITESIDE 6 HOUSES AFFECTED BY
FLOOD WATERS DUE TO
BREAKS IN A LEVEE ON
OTTER CREEK. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:16 PM CDT | Flash Flood Warning | DVN | Whiteside | 6 hr |
| Jun 3, 10:16 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 54 min |
| Jun 3, 11:24 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Stephenson | 76 min |
| Jun 4, 4:06 AM CDT | Flash Flood Warning | DVN | Jo Daviess | 5 hr |
| Jun 4, 4:30 AM CDT | Flash Flood Warning | DVN | Carroll, Stephenson, Whiteside | 5 hr |
| Jun 4, 8:57 AM CDT | Flash Flood Warning | DVN | Henry, Mercer, Rock Island | 5 hr |
| Jun 4, 9:06 AM CDT | Flash Flood Warning | DVN | Jo Daviess | 5 hr |
| Jun 4, 9:38 AM CDT | Flash Flood Warning | DVN | Carroll, Stephenson, Whiteside | 5 hr |
| Jun 4, 11:43 AM CDT | Flash Flood Warning | DVN | Carroll, Henry, Jo Daviess, Mercer, Rock Island, Stephenson and 1 more | 6 hr |
| Jun 4, 1:30 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Warren | 45 min |
| Jun 4, 1:41 PM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.